MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER CERAMIC INSULATION TUBE; RESECTOSCOPE SHEATH, INNER FIXED SHEATH

KARL STORZ SE & CO. KG INNER CERAMIC INSULATION TUBE; RESECTOSCOPE SHEATH, INNER FIXED SHEATH
Model Number 27040XB
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ceramic tip fractured/broke from the sheath at end of procedure when pulling out instrument.A missing piece is still in patient.The sheath is over 8 years old.
 
Event or Problem Description
During a turp, surgeon completed the surgery, and realized when pulling out the instruments that a broken piece of ceramic came out.A missing piece is still in the patient.
 
Additional Manufacturer Narrative
An investigation report from kst/mfr.Was received which states: the conclusion and root cause of the non-return product: "the most likely cause is the age ( 8 years) of the item and the high" application cycles.This probably caused micro cracks on the ceramic beak, which led to the breakage of the beak during extraction.

Brand Name
INNER CERAMIC INSULATION TUBE
Common Device Name
RESECTOSCOPE SHEATH, INNER FIXED SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo 
MDR Report Key14084349
Report Number9610617-2022-00031
Device Sequence Number5289310
Product Code FBO
UDI-Device Identifier04048551076569
UDI-Public4048551076569
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K943668
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27040XB
Device Catalogue Number27040XB
Device Lot NumberNV01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale